Alert archive / Alabama / Wind Chill Advisories in 2018

Wind Chill Advisory 1, NWS Mobile, AL

January 1, 20185 counties in Mississippi; 12 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this wind chill advisory at Jan 1, 2018, 3:44 AM CST for 5 counties in Mississippi; 12 counties in Alabama; Escambia County, Okaloosa County, Santa Rosa County, Florida. It took effect at Jan 1, 2018, 9:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 1, 2018, 3:44 AM CST (09:44 UTC)
In effect from
Jan 1, 2018, 9:00 PM CST
Expired
Jan 2, 2018, 9:00 AM CST
In force
12 hr
Issued by
NWS Mobile, AL

Counties Baldwin County, AL, Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 83 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 9.7 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2018-01-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2018-01-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -173 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
696 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-173 m²/s²
0-3 km storm-relative helicity
-67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

802 
WWUS44 KMOB 010944 AAA
WSWMOB

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
344 AM CST Mon Jan 1 2018

...DANGEROUS WIND CHILLS EXPECTED OVER SOUTHWEST ALABAMA, 
SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE EACH 
MORNING THROUGH TUESDAY...

ALZ051>058-261>265-MSZ067-075-076-078-079-012000-
/O.NEW.KMOB.WC.Y.0001.180102T0300Z-180102T1500Z/
/O.CON.KMOB.WC.Y.0003.000000T0000Z-180101T1500Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Mobile Coastal-Wayne-Perry-Greene-Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, 
Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, 
Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, 
Bayou La Batre, Dauphin Island, Grand Bay, Waynesboro, Beaumont, 
New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale
344 AM CST Mon Jan 1 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...
...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST TUESDAY...

The National Weather Service in Mobile has issued a Wind Chill
Advisory, which is in effect from 9 PM this evening to 9 AM CST
Tuesday. 

* WHAT...Very cold wind chills between 1 and 10 degrees expected.  
 
* WHERE...All areas of southwest Alabama, southeast Mississippi 
  and the western Florida panhandle. 
 
* WHEN...From 9 PM CST tonight to 9 AM CST Tuesday. The coldest
  wind chills will occur around 6 AM CST Tuesday. 

* OTHER IMPACTS...Cold wind chills will cause frostbite in as 
  little as 30 minutes to exposed skin.

  PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that very cold air and strong winds
will combine to generate low wind chills of -9 to 10. This will
result in frost bite and lead to hypothermia if precautions are
not taken.  If you must venture outdoors, make sure you wear a
hat and gloves.

&&

$$

ALZ059-060-266-FLZ201>206-012000-
/O.NEW.KMOB.WC.Y.0001.180102T0300Z-180102T1500Z/
Escambia-Covington-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-
Including the cities of Atmore, Brewton, Flomaton, Andalusia, 
Opp, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, 
Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, 
Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, 
Niceville, Seminole, Valparaiso, and Wright
344 AM CST Mon Jan 1 2018

...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM
CST TUESDAY...

The National Weather Service in Mobile has issued a Wind Chill
Advisory, which is in effect from 9 PM this evening to 9 AM CST
Tuesday. 

* WHAT...Very cold wind chills between 5 and 10 degrees expected.
  
* WHERE...All coastal areas of southwest Alabama and the western 
  Florida panhandle. 
 
* WHEN...From 9 PM CST tonight to 9 AM CST Tuesday. The coldest
  wind chills will occur around 6 AM CST Tuesday. 

* OTHER IMPACTS...Cold wind chills will cause frostbite in as
  little as 30 minutes to exposed skin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that very cold air and strong winds
will combine to generate low wind chills of -9 to 10. This will
result in frost bite and lead to hypothermia if precautions are
not taken.  If you must venture outdoors, make sure you wear a
hat and gloves.

&&

$$
4 follow-up statements
581 
WWUS44 KMOB 011508
WSWMOB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Mobile AL
908 AM CST Mon Jan 1 2018

...DANGEROUS WIND CHILLS EXPECTED OVER SOUTHWEST ALABAMA,
SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE THIS
EVENING THROUGH MID MORNING TUESDAY...

ALZ051>058-261>265-MSZ067-075-076-078-079-020000-
/O.EXP.KMOB.WC.Y.0003.000000T0000Z-180101T1500Z/
/O.CON.KMOB.WC.Y.0001.180102T0300Z-180102T1500Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Mobile Coastal-Wayne-Perry-Greene-Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, 
Citronelle, Saraland, Stockton, Mobile, Prichard, Theodore, 
Bay Minette, Daphne, Fairhope, Foley, Spanish Fort, 
Bayou La Batre, Dauphin Island, Grand Bay, Waynesboro, Beaumont, 
New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale
908 AM CST Mon Jan 1 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST TUESDAY...
...WIND CHILL ADVISORY HAS EXPIRED FOR THIS MORNING...

* WHAT...Bitter cold wind chills between 1 and 10 degrees 
  expected.

* WHERE...All areas of southwest Alabama, southeast Mississippi 
  and the western Florida panhandle. 

* WHEN...From 9 PM CST tonight to 9 AM CST Tuesday. The coldest 
  wind chills will occur around 6 AM CST Tuesday. 

* OTHER IMPACTS...Bitter cold wind chills will cause frostbite in
  as little as 30 minutes to exposed skin. 

 PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that very cold air and strong winds
will combine to generate low wind chills of -9 to 10. This will
result in frost bite and lead to hypothermia if precautions are
not taken.  If you must venture outdoors, make sure you wear a
hat and gloves.

&&

$$

ALZ059-060-266-FLZ201>206-020000-
/O.CON.KMOB.WC.Y.0001.180102T0300Z-180102T1500Z/
Escambia-Covington-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-
Including the cities of Atmore, Brewton, Flomaton, Andalusia, 
Opp, Fort Morgan, Gulf Shores, Orange Beach, Century, Molino, 
Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, 
Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, 
Niceville, Seminole, Valparaiso, and Wright
908 AM CST Mon Jan 1 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST TUESDAY...

* WHAT...Bitter cold wind chills between 5 and 10 degrees 
  expected.

* WHERE...All coastal areas of southwest Alabama and the western 
  Florida panhandle. 

* WHEN...From 9 PM CST tonight to 9 AM CST Tuesday. The coldest 
  wind chills will occur around 6 AM CST Tuesday. 

* OTHER IMPACTS...Bitter cold wind chills will cause frostbite in
  as little as 30 minutes to exposed skin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that very cold air and strong winds
will combine to generate low wind chills of -9 to 10. This will
result in frost bite and lead to hypothermia if precautions are
not taken.  If you must venture outdoors, make sure you wear a
hat and gloves.

&&

$$
225 
WWUS44 KMOB 012002
WSWMOB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Mobile AL
202 PM CST Mon Jan 1 2018

...BITTER COLD WIND CHILLS EXPECTED OVER SOUTHWEST ALABAMA, 
SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE TONIGHT 
THROUGH MID MORNING TUESDAY...

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-020400-
/O.CON.KMOB.WC.Y.0001.180102T0300Z-180102T1500Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, 
Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, 
Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, 
Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, 
Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, 
Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, 
Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, 
Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, 
New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale
202 PM CST Mon Jan 1 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 9 AM CST TUESDAY...

* WHAT...Bitter cold wind chills expected. Expect wind chills to
  range from 10 above zero to 5 above zero.

* WHERE...All of south central and southwest Alabama, northwest 
  Florida and southeast Mississippi.

* WHEN...From 9 PM CST tonight to 9 AM CST Tuesday. The coldest 
  wind chills will occur around 6 AM CST Tuesday morning. 

* ADDITIONAL DETAILS...Bitter cold wind chills will cause 
  frostbite in as little as 30 minutes to exposed skin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
587 
WWUS44 KMOB 020325
WSWMOB

URGENT - WINTER WEATHER MESSAGE
National Weather Service Mobile AL
925 PM CST Mon Jan 1 2018

...BITTER COLD WIND CHILLS EXPECTED OVER SOUTHWEST ALABAMA,
SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE TONIGHT
THROUGH MID MORNING TUESDAY...

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-021130-
/O.CON.KMOB.WC.Y.0001.000000T0000Z-180102T1500Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, 
Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, 
Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, 
Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, 
Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, 
Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, 
Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, 
Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, 
New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale
925 PM CST Mon Jan 1 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST TUESDAY...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 10 above zero to 5 above zero.

* WHERE...Portions of south central and southwest Alabama, 
  northwest Florida and southeast Mississippi.

* WHEN...Until 9 AM CST Tuesday. The coldest wind chills will 
  occur around 6 AM CST Tuesday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
016 
WWUS44 KMOB 020917 AAA
WSWMOB

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
317 AM CST Tue Jan 2 2018

...BITTER COLD WIND CHILLS EXPECTED OVER SOUTHWEST ALABAMA,
SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE THROUGH 
MID MORNING TODAY...

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-021500-
/O.CON.KMOB.WC.Y.0001.000000T0000Z-180102T1500Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Grove Hill, Jackson, Thomasville, Camden, Pine Hill, Homewood, 
Monroeville, Evergreen, Greenville, Brantley, Luverne, Atmore, 
Brewton, Flomaton, Andalusia, Opp, Citronelle, Saraland, 
Stockton, Mobile, Prichard, Theodore, Bay Minette, Daphne, 
Fairhope, Foley, Spanish Fort, Bayou La Batre, Dauphin Island, 
Grand Bay, Fort Morgan, Gulf Shores, Orange Beach, Century, 
Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, Pensacola, 
Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, Gulf Breeze, 
Navarre, Crestview, Destin, Eglin AFB, Fort Walton Beach, 
Niceville, Seminole, Valparaiso, Wright, Waynesboro, Beaumont, 
New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale
317 AM CST Tue Jan 2 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Very cold wind chills expected. Expect wind chills to 
  range from 10 above zero to 5 above zero. 

* WHERE...Most areas of southwest Alabama, northwest Florida and
  inland southeast Mississippi. 

* WHEN...Until 9 AM CST today. The coldest wind chills will occur
  around 6 AM CST this morning.

* IMPACTS...The cold wind chills will cause frostbite in as 
  little as 30 minutes to exposed skin. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this wind chill advisory went out at Dec 31, 11:20 PM CST, 4 hours 24 minutes earlier.

Area forecast discussion, Dec 31, 11:20 PM CST, 4 hours 24 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1120 PM CST Sun Dec 31 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
06Z issuance...Skies continue to clear from west to east
overnight, with VFR conditions, gusty north winds and bitter cold
temperatures expected through the remainder of the forecast
period. /49

&&

.PREV DISCUSSION... /issued 910 PM CST Sun Dec 31 2017/

DISCUSSION...See updated information for land areas below.

UPDATE...The package is mainly on track, but have updated to
adjust clearing trends based on the latest satellite imagery. No
other changes. /29

PREV DISCUSSION... /issued 331 PM CST Sun Dec 31 2017/

DANGEROUS COLD WILL IMPACT THE REGION STARTING TONIGHT AND WILL
CONTINUE THROUGH MUCH OF THE WEEK...

NEAR TERM /Now Through Monday/...Wave of frontal low pressure,
analyzed over the Alabama and Northwest Florida Gulf waters,
moves quickly east and out of the area this evening bringing an
end to rain chances over the far southeast zones also by evening.
The main weather story heading into the New Year continues to be
the arctic cold. A large and strong surface polar high (central
pressures +1050 millibars) expands southward over the Nation's
heartland. This feature brings strong cold air advection processes
and substantially lower deep layer thickness values over the
central Gulf coast in the near term. The result is the likelihood
of a hard freeze for overnight lows over interior southeast
Mississippi and portions of interior southwest Alabama. No changes
made to Hard Freeze Warning. May see a few record low
temperatures being reached. Another concern is bitter cold and
potentially dangerous wind chill values. With the placement and
strength of the high well off to the northwest, a moderate
northerly wind flow is supported overnight. Winds gusty at times
and when combined with plummeting overnight temperatures, gridded
wind chill values sink to 5 to 10 degrees above zero. This
supports meeting local criteria in maintaining a wind chill
advisory generally along and west of a line from Luverne to
Evergreen AL to Baldwin County AL, not including the coastal zone.
From a climatic perspective on New Year's Day, the latest
forecast high temperatures range some 20 to 25 degrees below
seasonal normals. In fact, looking at the historical record,
several locations could see new record low high temperatures being
reached. /10

SHORT TERM /Monday night Through Wednesday night/...Strong
area of high pressure will dive south through the Plains states
and Missouri Valley on Monday and Monday night. Clockwise flow
around this feature will allow northerly winds to continue to
usher extremely cold and dry air into our region. As is typical
with anomalously cold airmasses, we will have little if any chance
for precipitation through the short term period.

The main story will continue to be brutally cold temperatures. Low
temperatures Monday night will feature the coldest readings in this
prolonged stretch of cold weather and a Hard Freeze Warning is in
effect for our northwestern zones with a Hard Freeze Watch in effect
for the rest of the area away from the immediate coast. Mid to upper
teens for areas near and north of I-10 and low to mid 20s expected
all the way to the coast for Monday night. Continued northerly
winds will lead to dangerously cold wind chill values and a Wind
Chill Advisory will likely be required for a portion of the area
for Monday night into Tuesday. Highs on Tuesday will struggle into
the mid 30s north and west of I-65 with low 40s for the remainder
of the area.

A rather potent looking shortwave trough is forecast to traverse the
area late Tuesday into Wednesday but lack of low level moisture
will result in only an increase in clouds for this timeframe. As
the forcing associated with this perturbation moves away to the
east we will have decreasing clouds and continued dry and cold
weather through Wednesday night. Lows Tuesday night could be
tempered a bit due to slightly decreased radiational cooling under
mid level clouds but we are still looking at upper teens in the
northwest to around 20 degrees near and north of I-10, and
(practically balmy!) mid 20s expected at the coast. It appears
that everybody will breach the 40 degree mark on Wednesday
afternoon before cooling into the upper teens to low 20s Wednesday
night. 05/RR

LONG TERM /Thursday Through Sunday/...A strong mid and upper level
trough over the northeastern quadrant of the US and upper ridging
over the eastern Pacific into northwest Mexico will lead to mean
northwest flow aloft over a good portion of the CONUS, including our
local area. An additional short wave trough, embedded in the speedy
northwest flow, will round the base of the mean upper trough and
provide at least some modest reinforcement or maintenance of cold
air late in the week. Overnight lows Thursday and Friday will
continue to be very cold, upper teens and low 20s inland and mid 20s
to the south of I-10. High temperatures Thursday and Friday will
range from the upper 30s to low 40s. Saturday looks to be the last
of the extremely cold mornings with low to mid 20s expected for all
but the immediate coast.

As the northeast CONUS trough begins to lift out over the weekend we
will finally veer our winds around to the south and get high
temperatures into the upper 40s to mid 50s for the weekend. With
moist southerly flow and an approaching mid level trough, we will
have increasing chances for precipitation into early next week.
05/RR

MARINE...With the passage of a strong arctic cold front, hazards
increase for operators of smaller marine craft over the next few
days. Frequent gusts to gale force likely, mostly over the open
Gulf waters out to 60 nm including the lower end of Mobile Bay
this evening through Monday morning. Due to the orientation and
duration of the northerly fetch, highest seas, building to
upwards of 6 to 9 feet look to populate the 20 to 60 nautical
mile marine zones through Tuesday morning before trending lower
into the middle of the week. Elsewhere, small craft advisories
remain in effect through Tuesday morning. /10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Hard Freeze Warning until 9 AM CST Wednesday for ALZ051>054-261.

     Wind Chill Advisory from 3 AM to 9 AM CST Monday for ALZ051>058-
     261>265.

     Hard Freeze Watch from Monday evening through Wednesday morning
     for ALZ055>060-262>265.

FL...Hard Freeze Watch from Monday evening through Wednesday morning
     for FLZ201-203-205.

MS...Hard Freeze Warning until 9 AM CST Wednesday for MSZ067-075-076-
     078-079.

     Wind Chill Advisory from 3 AM to 9 AM CST Monday for MSZ067-075-
     076-078-079.

GM...Small Craft Advisory from noon Monday to 9 AM CST Tuesday for
     GMZ631-650-655-670-675.

     Gale Warning until noon CST Monday for GMZ631-650-655-670-675.

     Small Craft Advisory until 9 AM CST Tuesday for GMZ630-632>636.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Dec 31, 1:47 PM CST, 13 hours 57 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
147 PM CST Sun Dec 31 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-012000-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
147 PM CST Sun Dec 31 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...This Afternoon and Tonight

An arctic air mass expands south across the forecast area through
tonight, bringing very cold conditions along with the potential
of dangerous wind chill values.

A Hard Freeze Warning remains in effect for all inland areas
along and west of the I-65 corridor, also including coastal areas
of Mobile County Alabama and most interior areas of Baldwin
County.

A Wind Chill Advisory also remains in effect where wind chill
values will range from 5 to 10 degrees above zero during the pre-
dawn hours Monday morning, extending into mid morning Monday,
generally along and west of a line stretching from central Baldwin
county to Lower parts of Monroe and Crenshaw counties in Alabama.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Very cold temperatures will continue into the later part of the
week. A hard freeze will likely reoccur over most inland areas,
or generally along and north of the I-10 corridor Monday night
and possible some inland areas of southwest Alabama and southeast
Mississippi Tuesday night.

Dangerous wind chill values will likely reoccur over most areas
of southwest Alabama, southeast Mississippi and the western
Florida panhandle each morning through midweek.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Saturday.

GMZ630>636-650-655-670-675-012000-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
147 PM CST Sun Dec 31 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...This Afternoon and Tonight

Hazardous conditions for small craft will be likely through tonight.
A Gale Warning remains in effect for the open Gulf waters of
Alabama and Northwest florida out to 60 nautical miles including
the lower Mobile Bay this evening, continuing through Monday
morning. Small Craft Advisories are also in effect for the
remainder of all Marine zones.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Hazardous conditions for small craft will continue over the
marine area Monday through late Tuesday morning. Gale Warnings
remain in effect for the open Gulf waters out to 60 nautical miles
including the lower end of Mobile Bay through Monday morning.
Elsewhere, Small Craft Advisories remain in effect for the entire
marine area Monday through Tuesday morning.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 3:55 PM CSTHard Freeze WatchMOBGeorge, Greene, Perry, Stone, Wayne69 hr

Nearby

Wind Chill Advisories in Alabama, 2018Wind Chill Advisories in Mississippi, 2018Wind Chill Advisories in Florida, 2018Every wind chill advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.